Symmetry, Integrability and Geometry: Methods and Applications (SIGMA)

SIGMA 14 (2018), 115, 20 pages      arXiv:1804.09158
Contribution to the Special Issue on the Representation Theory of the Symmetric Groups and Related Topics

The Smallest Singular Values and Vector-Valued Jack Polynomials

Charles F. Dunkl
Department of Mathematics, University of Virginia, PO Box 400137, Charlottesville VA 22904-4137, USA

Received June 15, 2018, in final form October 22, 2018; Published online October 25, 2018

There is a space of vector-valued nonsymmetric Jack polynomials associated with any irreducible representation of a symmetric group. Singular polynomials for the smallest singular values are constructed in terms of the Jack polynomials. The smallest singular values bound the region of positivity of the bilinear symmetric form for which the Jack polynomials are mutually orthogonal. As background there are some results about general finite reflection groups and singular values in the context of standard modules of the rational Cherednik algebra.

Key words: nonsymmetric Jack polynomials; standard modules; Young tableaux.

pdf (418 kb)   tex (27 kb)


  1. Ciubotaru D., Dirac cohomology for symplectic reflection algebras, Selecta Math. (N.S.) 22 (2016), 111-144, arXiv:1502.05671.
  2. Dunkl C.F., Integral kernels with reflection group invariance, Canad. J. Math. 43 (1991), 1213-1227.
  3. Dunkl C.F., Orthogonality measure on the torus for vector-valued Jack polynomials, SIGMA 12 (2016), 033, 27 pages, arXiv:1511.06721.
  4. Dunkl C.F., The smallest singular values of the icosahedral group, arXiv:1809.02107.
  5. Dunkl C.F., de Jeu M.F.E., Opdam E.M., Singular polynomials for finite reflection groups, Trans. Amer. Math. Soc. 346 (1994), 237-256.
  6. Dunkl C.F., Luque J.-G., Vector-valued Jack polynomials from scratch, SIGMA 7 (2011), 026, 48 pages, arXiv:1009.2366.
  7. Dunkl C.F., Xu Y., Orthogonal polynomials of several variables, Encyclopedia of Mathematics and its Applications, Vol. 155, 2nd ed., Cambridge University Press, Cambridge, 2014.
  8. Etingof P., A uniform proof of the Macdonald-Mehta-Opdam identity for finite Coxeter groups, Math. Res. Lett. 17 (2010), 275-282, arXiv:0903.5084.
  9. Etingof P., Stoica E., Unitary representations of rational Cherednik algebras (with an appendix by Stephen Griffeth), Represent. Theory 13 (2009), 349-370, arXiv:0901.4595.
  10. Feigin M., Silantyev A., Singular polynomials from orbit spaces, Compos. Math. 148 (2012), 1867-1879, arXiv:1110.1946.
  11. Griffeth S., Orthogonal functions generalizing Jack polynomials, Trans. Amer. Math. Soc. 362 (2010), 6131-6157, arXiv:0707.0251.
  12. Griffeth S., Unitary representations of cyclotomic rational Cherednik algebras, J. Algebra 512 (2018), 310-356, arXiv:1106.5094.
  13. Humphreys J.E., Reflection groups and Coxeter groups, Cambridge Studies in Advanced Mathematics, Vol. 29, Cambridge University Press, Cambridge, 1990.
  14. James G., Kerber A., The representation theory of the symmetric group, Encyclopedia of Mathematics and its Applications, Vol. 16, Cambridge University Press, Cambridge, 2009.
  15. Knop F., Integrality of two variable Kostka functions, J. Reine Angew. Math. 482 (1997), 177-189, q-alg/9603027.
  16. Shelley-Abrahamson S., The Dunkl weight function for rational Cherednik algebras, arXiv:1803.00440.

Previous article  Next article   Contents of Volume 14 (2018)